MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION IMAGER II ANGIOGRAPHIC CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION IMAGER II ANGIOGRAPHIC CATHETER; CATHETER, INTRAVASCULAR, DIAGNOSTIC
Model Number 38270
Medical Device Problem Codes Detachment of Device or Device Component (2907); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 11/20/2025
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that additional intervention was required to remove a detached tip.An imager ii angiographic catheter was selected for use in embolization of the renal artery.The condition of the vessel was a straightforward renal artery.While inserting the catheter into the patient, the distal tip detached.There was no resistance noted during use of the device.The tip migrated toward the aorta.An initial attempt at retrieval was unsuccessful because the tip had become adhered to the aortic wall.A new vascular access site was created, and a new sheath was used from the new site.When the detached tip eventually moved, it was removed from the lower part of the leg via snare.When the tip was extracted from the sheath, it had broken into small fragments.The procedure was completed with a different device.There were no patient complications as a result of the event.The patient was stable following the procedure.
 
Additional Manufacturer Narrative
Device technical analysis: the device was returned and analysis was completed.Visual inspection of the device revealed a detached and missing tip.Microscopic examination revealed that a detached/missing tip was observed along with a shaft fracture located at 5 mm from the tip.Nuclear magnetic resonance spectroscopy testing showed that oxidation and hydrolysis were observed, which is consistent degradation of the material when in contact with hydrogen peroxide.Device history record review: it was confirmed this device met manufacturing specifications prior to distribution and there were no manufacturing deviations that could have contributed to the reported event.Labeling review: review of the instructions for use (ifu) confirmed that the content was sufficient and did not contribute to the reported event; therefore, no updates are required to the document at the time.Risk review: a risk review performed for the imager ii angiographic catheter confirmed that the event of tip detachment of device or device component is a known event defined in the products risk management documentation.This event type has been accounted for during product risk analysis to support acceptable risk benefit for the product.Investigation conclusion: boston scientific concludes the most probable root cause as failure to follow instructions.Analysis of the returned device revealed that the imager ii angiographic catheter may have been exposed to hydrogen peroxide at the healthcare facility.The instructions for use (ifu) specifies that catheter integrity can be compromised if exposed to these substances.
 
Event or Problem Description

Brand Name
IMAGER II ANGIOGRAPHIC CATHETER
Common Device Name
CATHETER, INTRAVASCULAR, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
TELEFLEX MEDICAL
unit 7 8 and 9
annacotty, li V94 F F83
EI   V94 FF83
Manufacturer Contact
rachel shields
4100 hamline ave n
arden hills, MN 55112
6512422111
MDR Report Key23853499
Report Number2124215-2025-92106
Device Sequence Number15845872
Product Code DQO
UDI-Device Identifier08714729355403
UDI-Public(01)08714729355403(17)270116(10)74A2500463
Combination Product (Y/N)N
Initial Reporter CountryCY
PMA/510(K) Number
K121694
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 03/19/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number38270
Device Catalogue Number38270
Device Lot Number74A2500463
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 11/24/2025
Supplement Date Received by Manufacturer02/19/2026
Initial Report FDA Received Date12/19/2025
Supplement Report FDA Received Date03/19/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/17/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown